Common Fixed Points in Cone Metric Spaces

K. Prudhvi

  Open Access OPEN ACCESS  Peer Reviewed PEER-REVIEWED

Common Fixed Points in Cone Metric Spaces

K. Prudhvi

Department of Mathematics, University College of Science, Saifabad, Osmania University, Hyderabad, Andhra Pradesh, India.

 

Abstract

In this paper, we prove a unique common fixed point theorem in cone metric spaces without appealing to commutativity conditions. These results generalize several well-known comparable results in the literature.

 

 

Cite this article:

  • Prudhvi, K.. "Common Fixed Points in Cone Metric Spaces." American Journal of Mathematical Analysis 1.2 (2013): 25-27.
  • Prudhvi, K. (2013). Common Fixed Points in Cone Metric Spaces. American Journal of Mathematical Analysis, 1(2), 25-27.
  • Prudhvi, K.. "Common Fixed Points in Cone Metric Spaces." American Journal of Mathematical Analysis 1, no. 2 (2013): 25-27.

Import into BibTeX Import into EndNote Import into RefMan Import into RefWorks

1. Introduction

The study of common fixed points of mappings satisfying certain contractive conditions has been at the centre of vigorous research activity, being the applications of fixed point very important in several areas of Mathematics.In 2007 Huang and Zhang [5] have generalized the concept of a metric space, replacing the set of real numbers by an ordered Banach space and obtained some fixed point theorems for mapping satisfying different contractive conditions. Subsequently, Abbas and Jungck [1] and Abbas and Rhoades [2] have studied common fixed point theorems in cone metric spaces (see also [5, 14] and the references mentioned therein). Isak Altun, G.Durmaz,[3] have proved some fixed point theorems on ordered cone metric spaces and M.Abbas , B.E.Rhoades [2] have proved common fixed point theorems for mappings without appealing to commutativity conditions in cone metric spaces. Recently, Abbas and Jungck [1] have obtained coincidence point result for two mappings in cone metric spaces. In this paper we prove coincidence point results in cone metric spaces without appealing to commutativity conditions.

In all that follows B is a real Banach Space, and denotes the zero element of B. For the mapping f, g: , let C (f, g) denote the set of coincidence points of f and g, that is .

The following definitions are due to Huang and Zhang [5].

Definition 1.1. Let B be a real Banach Space and P a subset of B .The set P is called a cone if and only if:

(a). P is closed, non –empty and

(b). , , implies ax+by ;

(c). xP and -ximplies .

Definition 1.2. Let P be a cone in a Banach Space B, define partial ordering ‘’ with respect to P by if and only if y-x . We shall write x<y to indicate but while X<<y will stand for y-xInt P, where Int P denotes the interior of the set P. This Cone P is called an order cone.

Definition 1.3. Let B be a Banach Space and be an order cone .The order cone P is called normal if there exists L>0 such that for all ,

The least positive number L satisfying the above inequality is called the normal constant of P.

Definition 1.4. Let X be a nonempty set of B .Suppose that the map d: satisfies:

(d1).  for all and if and only if ;

(d2).  for all ;

(d3).  for all .

Then d is called a cone metric on X and (X, d) is called a cone metric space.

The concept of a cone metric space is more general than that of a metric space.

Example 1.5. ([5]). Let such that : and such that , where is a constant .Then (X, d) is a cone metric space.

Definition 1.6. Let (X, d) be a cone metric space .We say that is

(i) a Cauchy sequence if for every c in B with c>>,there is N such that for all ,;

(ii) a convergent sequence if for any c >>,there is an N such that for all , , for some fixed x in X .We denote this .

Lemma 1.7. Let (X, d) be a cone metric space, and let P be a normal cone with normal constant K .Let {xn } be a sequence in X .Then

(i).  converges to x if and only if .

(ii).  is a Cauchy sequence if and only if

.

2. Common Fixed Point Theorem

In this section we obtained a common fixed point theorem for mappings without appealing to commutativity conditions, defined on a cone metric space. Which generalizes the results of Abbas and Jungck [1].

The following theorem generalizes the Theorem 2.4 [1].

Theorem 2.1. Let (X, d) be a complete cone metric space and P a normal cone with normal constant K. Suppose that the mappings f, g: X→X are such that for some constant and for every are two self-maps of X satisfying

(1)

If the range of g contains the range of f and g(X) is a complete subspace of X, then f and g have coincidence point. Then, f and g have a unique common fixed point in X.

Proof: Let x0 be an arbitrary point in X, and let be chosen such that

. Since . Let be chosen such that

. Continuing this process, having chosen , we chose

such that . Then

(2)

where,

Now by (2)

Now we shall show that is a Cauchy sequence. By the triangle inequality, for n>m, we have

Hence, as p is a normal cone,

From ([5], Lemma 4) it follows that is a Cauchy sequence. Since g(X) is complete, there exists a q in g(X) such that as .Consequently, we can find p in X such that . We shall show that .

From (1)

It follows that,

Hence,

(3)

Now using (1),

(by the triangle inequality)

From (1.3),

That is,

Now,

That is,

Since,

Therefore, , f and g have a common fixed point.

Uniqueness, let p1 be another common fixed point of f and g, then

It follows that, that is,

Therefore, f and g have a unique common fixed point.

This completes the proof.

References

[1]  M. Abbas and G. Jungck, Common fixed point results for non commuting mappings without continuity in cone metric spaces.J. Math. Anal. Appl. 341(2008) 416-420.
In article      CrossRef
 
[2]  M.Abbas and B.E.Rhoades, Fixed and periodic point results in cone metric spaces. Appl. Math. Lett. 22 (2009), 511-515.
In article      CrossRef
 
[3]  Issk Altun, G.Durmaz, Some fixed point theorems on ordered cone metric spaces, Rend. Circ. Mat. Palermo 58 (2009) 319-325.
In article      CrossRef
 
[4]  Hardy, G.E., Roggers, T.D. A generalization of a fixed point theorem of Reich, Canad. Math. Bull., 16(2) (1973), 201- 206.
In article      CrossRef
 
[5]  L.G.Huang, X.Zhang, Cone metric spaces and fixed point theorems of contractive mappings, J.Math. Anal. Appl. 332(2) (2007)1468-1476.
In article      CrossRef
 
[6]  J.Gornicki, B.E.Rhoades, A general fixed point theorem for involutions, Indian J.Pure Appl. Math.27 (1996) 13-23.
In article      
 
[7]  llic, D., Rakocevic, V. Common fixed points for maps on cone metric space, J.Math. Anal. Appl., 341 (2008), 876-882.
In article      CrossRef
 
[8]  G.Jungck, Commuting maps and fixed points, Internat.J.Maths. Sci.9 (4) (1986) 771-779.
In article      CrossRef
 
[9]  G.Jungck, common fixed points for non continuous non self maps on non-metric spaces, Far East J.Math.Sci. (FEJMS) 4(1996) 199-215.
In article      
 
[10]  G.J.ungck and B.E.Rhoades, fixed point for set valued functions without continuity, Indian J.Pure Appl. Math. 29(3)(1998) 227-238.
In article      
 
[11]  R.Kannan, some results on fixed points, Bull.Calcutta Math.Soc. 60(1968)71-76.
In article      
 
[12]  R.P.Pant. Common fixed points of noncommuting mappings, J.Math. Anal. Appl., 188(1994), 436-440.
In article      CrossRef
 
[13]  Reich, S. Some remarks concerning contraction mappings, Canad. Math. Bull., 14(2) (1971), 121-124.
In article      CrossRef
 
[14]  S.Rezapour and Halbarani, Some notes on the paper “cone metric spaces and fixed point theorem of contractive mappings “, J. Math. Anal. Appl. 345(2008), 719-724.
In article      CrossRef
 
[15]  S.Rezapour ,R.H.Hagi , Fixed of multi functions on cone metric spaces, Number.Funct.Anal.30 (7-9) (2009) 825-832.
In article      
 
[16]  B.E.Rhoades, A comparison of various definitions of contractive mappings, Trans. Amer .Math. soc. 26(1977) 257-290.
In article      CrossRef
 
[17]  Sessa, S. On a weak commutativity condition of mappings in fixed point considerations, Publ. Inst. Math., 32(1982), 149-153.
In article      
 
[18]  Stojan Radenović, Common fixed points under contractive conditions in cone metric spaces, Computers and Mathematics with Applications 58 (2009) 1273-1278.
In article      CrossRef
 
[19]  Vetro, P.:Common fixed points in cone metric spaces, Rend. Ciric. Mat. Palermo. 56 (2007), 464-468.
In article      CrossRef
 
comments powered by Disqus
  • CiteULikeCiteULike
  • MendeleyMendeley
  • StumbleUponStumbleUpon
  • Add to DeliciousDelicious
  • FacebookFacebook
  • TwitterTwitter
  • LinkedInLinkedIn